can i take multivitamins, potassium supplements, panadol night or Sibutramine while am on accutane?
What Are the Medications That I Can't Take with Accutane?
Doctor Answers (3)
Accutane medication interactions
You should always tell your treating physician about any OTC and prescription medications you are taking. The most important interactions are high-dose vitamin A supplements and the tetracycline class of antibiotics (including tetracycline, doxycycline, and minocycline). There are other potential interactions, but your doctor and pharmacist can alert you to these as well.
What medications not to take while on Accutane?
Accutane is a derivative of vitamin A, so any multivitamins with vitamin A should be avoided. Accutane can also have an effect on the liver, such as increased liver function tests, so any medication, such as for example oral antifungal medications or methotrexate, or substance, such as alcohol that affects the liver adversely should be avoided. Acetaminophen (panadol) is one such medication. The list of such medications is long. If you are prescribed a new medication, please have the prescribing doctor know you are on Accutane so that they can check that there are no cross-reactions or adverse effects of taking those two medications together.
As far as sibutramine is concerned, I would probably not recommend that my patients take that together with Accutane. Some of the side effects of sibutramine can also be seen with Accutane, so it would be difficult to sort out if you should have such a reaction.
In addition, sibutramine can cause anxiety, extreme excitement, nervousness and depression. Accutane can potentially cause mood swings. I would be very cautious with two medications that both can affect mood stability. I would advise my patients against it.
Always discuss these things with your treating dermatologist
It is most important to discuss all of your medical history, including all OTC and Rx oral and topical medciations with your prescribing dermatologist. The most important thing while on accutane is to avoid pregnancy. Tetracyclines can increase cerebral pressure and vitamin A can increase the retinoid toxicity of Accutane. Good luck and call your dermatologist to ask questions specific to your care.
Web reference: http://www.drmarylupo.com
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.